Base change for the conjecture of Brumer-Stark, by David R. Hayes (with an appendix by Jonathan W. Sands)
This paper has appeared in J.Reine Angew. Math. 497 (1998), 83-89, and
so the dvi version has been removed. Let K/k be an abelian extension of number fields. The Brumer-Stark
conjecture asserts that the values at s=0 of the L-functions of K/k
encode information about special elements in the overfield K. In this
paper, we prove that if the axioms of the conjecture are valid in K/k,
then they remain valid in subextensions K/k' of K/k.
David R. Hayes (with an appendix by Jonathan W. Sands) <email@example.com>